Alert archive / Indiana / Frost Advisories in 2013

Frost Advisory 4, NWS Indianapolis, IN

May 12, 201339 counties in Indiana

NWS Indianapolis, IN issued this frost advisory at May 12, 2013, 2:27 PM EDT for 39 counties in Indiana. It took effect at May 13, 2013, 3:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 12, 2013, 2:27 PM EDT (18:27 UTC)
In effect from
May 13, 2013, 3:00 AM EDT
Expired
May 13, 2013, 8:47 AM EDT
In force
6 hr
Issued by
NWS Indianapolis, IN
All 39 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2013-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2013-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1820 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

586 
WWUS73 KIND 121827
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
227 PM EDT SUN MAY 12 2013

...FROST LIKELY TONIGHT...

.AS COOL HIGH PRESSURE MOVES ACROSS THE AREA...LIGHT WINDS AND
CLEAR SKIES WILL COMBINE TO ALLOW TEMPERATURES TO SINK INTO THE
MID 30S ACROSS CENTRAL INDIANA. THIS WILL ALLOW AT LEAST PATCHY
FROST TO FORM ACROSS THE AREA.

INZ021-028>031-035>049-051>057-060>065-067>072-130230-
/O.NEW.KIND.FR.Y.0004.130513T0700Z-130513T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
227 PM EDT SUN MAY 12 2013

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT MONDAY. 

* TEMPERATURE: LOWS OF 33 TO 37 DEGREES.

* IMPACTS: SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT
  EXPOSED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
642 
WWUS73 KIND 130136
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
936 PM EDT SUN MAY 12 2013

...FROST LIKELY TONIGHT...

.AS COOL HIGH PRESSURE MOVES ACROSS THE AREA...LIGHT WINDS AND
CLEAR SKIES WILL COMBINE TO ALLOW TEMPERATURES TO SINK INTO THE
MID 30S ACROSS CENTRAL INDIANA. THIS WILL ALLOW AT LEAST PATCHY
FROST TO FORM ACROSS THE AREA.

INZ021-028>031-035>049-051>057-060>065-067>072-130945-
/O.CON.KIND.FR.Y.0004.130513T0700Z-130513T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
936 PM EDT SUN MAY 12 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT
MONDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT MONDAY. 

* TEMPERATURE: LOWS OF 33 TO 37 DEGREES.

* IMPACTS: SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT 
  EXPOSED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
256 
WWUS73 KIND 130819
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
419 AM EDT MON MAY 13 2013

...PATCHY FROST POSSIBLE EARLY THIS MORNING...

INZ021-028>031-035>049-051>057-060>065-067>072-131300-
/O.CON.KIND.FR.Y.0004.000000T0000Z-130513T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
419 AM EDT MON MAY 13 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURE: LOWS OF 35 TO 38 DEGREES.

* IMPACTS: SENSITIVE PLANTS MAY BE DAMAGED IF LEFT EXPOSED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED IF LEFT UNCOVERED.

&&

$$

JH
743 
WWUS73 KIND 131247
NPWIND

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
847 AM EDT MON MAY 13 2013

...FROST ADVISORY IS CANCELLED...

INZ021-028>031-035>049-051>057-060>065-067>072-131400-
/O.CAN.KIND.FR.Y.0004.000000T0000Z-130513T1300Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
847 AM EDT MON MAY 13 2013

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE
FROST ADVISORY. 

TEMPERATURES HAVE RISEN TO OVER 40 DEGREES. FROST FORMATION IS NO
LONGER EXPECTED.

$$


PUMA

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at May 12, 1:53 PM EDT, 34 minutes earlier.

Area forecast discussion, May 12, 1:53 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
153 PM EDT SUN MAY 12 2013

.UPDATE...
THE LONG TERM SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 355 AM EDT SUN MAY 12 2013

A STRONG UPPER TROUGH OVER THE GREAT LAKES AND AN UPPER RIDGE OVER
THE ROCKIES WILL PROGRESS TO THE EAST NEXT FEW DAYS. BY THE EXTENDED
PERIOD THE UPPER FLOW WILL BECOME MORE ZONAL WITH SEVERAL UPPER
DISTURBANCES MOVING ACROSS OUR REGION.  A COLD FRONT WILL MOVE INTO
AN STALL ACROSS OUR REGION BY THURSDAY.

&&

.NEAR TERM /TODAY/...
ISSUED AT 355 AM EDT SUN MAY 12 2013

A STRONG UPPER TROUGH OVER THE GREAT LAKES WILL ALLOW UNSEASONABLY
COOL AIR TO SPILL ACROSS OUR REGION TODAY. THERE WILL BE STRONG COLD
ADVECTION AND 850 MB TEMPERATURES WILL DROP TO ABOUT -3 DEGREES
CELSIUS ACROSS OUR NORTHEAST LATER TODAY.  SATELLITE SHOWS CLEAR
SKIES CURRENTLY ACROSS OUR REGION. HOWEVER MODEL SOUNDINGS AND CU
RULE INDICATE SCATTERED CU ACROSS NORTH AND NORTHEAST SECTIONS THIS
AFTERNOON...WHILE LITTLE OR NO CLOUDS OCCUR ACROSS OUR SOUTHWEST.

NORTHWEST WINDS WILL BE AROUND 15 KNOTS LATER TODAY WITH GUSTS OF 20
TO 25 KNOTS.  A MOS BLEND ON TEMPERATURES SEEM REASONABLE MOST
AREAS.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
ISSUED AT 355 AM EDT SUN MAY 12 2013

MAIN FOCUS WILL BE ON TEMPERATURES THROUGH THE PERIOD AND
POSSIBILITY OF FROST AND WHETHER TO ISSUE ANY FROST HEADLINES AT
THIS TIME.

HIGH PRESSURE OVER THE PLAINS WILL BUILD INTO THE OHIO VALLEY BY
MONDAY MORNING. WINDS WILL BECOME LIGHT AND CLEAR SKIES WILL ALLOW
FOR STRONG RADIATIONAL COOLING LATE TONIGHT. EXPECT LOW TEMPERATURES
IN THE MID 30S NORTH AND EAST AND MID TO UPPER 30S ELSEWHERE. COLDER
AREAS MAY SEE LIGHT FROST.  BUT LOW TEMPERATURES SHOULD BE ABOVE
FREEZING ALL AREAS.  THIS SHOULD BE A MARGINAL FROST SITUATION AND
WILL GO WITH A SPECIAL WEATHER STATEMENT AT THIS TIME. FOR NOW...I
DECIDED NOT TO LOCK IN THE NEXT SHIFT WITH MARGINAL HEADLINES.

THE HIGH PRESSURE AREA WILL MOVE ON TO THE EAST AND SOME WARM
ADVECTION WILL START LATE MONDAY AND INCREASE BY TUESDAY. MODELS
HAVE TRENDED A LITTLE WARMER MONDAY AND THIS SEEMS REASONABLE AS
THERE WILL BE FULL SUNSHINE UNTIL VERY LATE MONDAY.

STRONG WARM ADVECTION WILL OCCUR MONDAY NIGHT AND TUESDAY. MODELS
INDICATE STRONG ISENTROPIC LIFT ESPECIALLY MONDAY NIGHT.  MODEL
SOUNDINGS INDICATE LOTS OF MID CLOUDS ARE POSSIBLE.  WITH A DRY
AIRMASS AT LOW LEVELS WILL NOT MENTION ANY SPRINKLES. HOWEVER I
WOULD NOT BE SURPRISED OF SOME VIRGA.

MUCH WARMER TEMPERATURES WILL BE THE RULE TUESDAY AND TUESDAY
NIGHT.  MODEL SOUNDINGS INDICATE LESS MID CLOUDS TUESDAY AND TUESDAY
NIGHT AS STRONGEST ISENTROPIC LIFT MOVES ON TO THE EAST. IN MOST
CASES MADE ONLY MINOR CHANGES TO MOS BLEND ON TEMPERATURES.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY NIGHT/...

ISSUED AT 152 PM EDT SUN MAY 12 2013

A VERY ACTIVE AND UNSETTLED PERIOD CHARACTERIZES THE LONG TERM AS A
SERIES OF UPPER DISTURBANCES WILL MOVE THROUGH THE AREA WHILE A
FRONT ARRIVES AND STALLS OUT. THIS FEATURE WILL BRING CHANCES FOR
SHOWERS AND THUNDERSTORMS FOR EACH DAY DURING THE PERIOD. ALLBLEND
SEEMS TO CAPTURE THIS ACTIVE PERIOD VERY WELL...SO OVERALL DID NOT
DEVIATE TOO FAR FROM THIS GUIDANCE. TEMPERATURES LOOK WARMER THAN
NORMAL UPPER 70S TO AROUND 80.

&&

.AVIATION /DISCUSSION FOR 121800Z TAF ISSUANCE/...

ISSUED AT 1224 PM EDT SUN MAY 12 2013

VFR THROUGH THE PERIOD. CU WILL CONTINUE TO DEVELOP AROUND 5K FT
AND WILL GUSTS IN THE 20 TO 25 KT RANGE...THEN ABATE AROUND 00Z.
CLEAR SKIES TONIGHT AND LIGHT WINDS. WINDS PICK BACK UP BUT REMAIN
LIGHT AROUND 15Z MONDAY.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...JH
NEAR TERM...JH
SHORT TERM...JH
LONG TERM....SMF
AVIATION...SMF
Hazardous weather outlook, May 12, 5:12 AM EDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
512 AM EDT SUN MAY 12 2013

INZ043-044-051-060-067-131000-
VERMILLION-PARKE-VIGO-SULLIVAN-KNOX-
512 AM EDT SUN MAY 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: RIVER FLOODING ALONG PORTIONS OF THE WABASH RIVER. PATCHY
FROST IS POSSIBLE LATE TONIGHT IN COLDER LOCATIONS.

HAZARDS: FLOODING OF AGRICULTURAL LAND AND SOME COUNTY ROADS NEAR
THE WABASH RIVER. PATCHY FROST IN COLDER LOCATIONS.

TIMING: FLOODING IS ON GOING. LATE TONIGHT FOR THE PATCHY FROST.

DISCUSSION: AN UPPER TROUGH OVER THE GREAT LAKES WILL PRODUCE A
VERY COOL NORTHWEST FLOW TODAY. WINDS WILL BECOME LIGHT TONIGHT AS
HIGH PRESSURE OVER THE GREAT PLAINS BUILD INTO THE OHIO VALLEY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

OUTLOOK: RIVER FLOODING ALONG PORTIONS OF THE WABASH RIVER MAY
CONTINUE UNTIL AROUND WEDNESDAY. SCATTERED THUNDERSTORMS ARE
POSSIBLE LATE WEDNESDAY THROUGH SATURDAY. IT IS TOO EARLY TO TELL
WHETHER ANY OF THESE WILL BECOME SEVERE.

DISCUSSION: HIGH PRESSURE WILL MOVE ON TO THE EAST AND
TEMPERATURES WILL BECOME MUCH WARMER BY TUESDAY. A COLD FRONT WILL
MOVE INTO OUR REGION BY THURSDAY AND THEN BECOME STATIONARY
THROUGH SATURDAY. A COUPLE OF WEATHER DISTURBANCES MOVING ALONG
THIS FRONT WILL PRODUCE A CHANCE OF SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-028>031-035>042-045>049-052>057-061>065-068>072-131000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-
MARION-HANCOCK-HENRY-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-GREENE-
MONROE-BROWN-BARTHOLOMEW-DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-
JENNINGS-
512 AM EDT SUN MAY 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: AREAS OF FROST IS POSSIBLE LATE TONIGHT IN COLDER LOCATIONS.

HAZARDS: FROST.

TIMING: LATE TONIGHT.

DISCUSSION: AN UPPER TROUGH OVER THE GREAT LAKES WILL PRODUCE A
VERY COOL NORTHWEST FLOW TODAY. WINDS WILL BECOME LIGHT TONIGHT AS
HIGH PRESSURE OVER THE GREAT PLAINS BUILD INTO THE OHIO VALLEY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

OUTLOOK: SCATTERED THUNDERSTORMS ARE POSSIBLE LATE WEDNESDAY
THROUGH SATURDAY. IT IS TOO EARLY TO TELL WHETHER ANY OF THESE
WILL BECOME SEVERE.

DISCUSSION: HIGH PRESSURE WILL MOVE ON TO THE EAST AND
TEMPERATURES WILL BECOME MUCH WARMER BY TUESDAY. A COLD FRONT WILL
MOVE INTO OUR REGION BY THURSDAY AND THEN BECOME STATIONARY
THROUGH SATURDAY. A COUPLE OF WEATHER DISTURBANCES MOVING ALONG
THIS FRONT WILL PRODUCE A CHANCE OF SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JH

Nearby

Frost Advisories in Indiana, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.